| Model Number |
PED2-400-18 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/03/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure involving a pipeline embolization device, a push rod broke in the distal section within the phenom 27 microcatheter.The broken segment of the push rod was inadvertently pushed into the blood vessel by a subsequent micro guidewire.The foreign matter, identified as the broken developing tip of the push rod and small wings, was retained in the blood vessel.A solitaire fr stent was utilized to capture and successfully remove the foreign body along with the microcatheter.There was no friction or difficulty.The procedure was conducted to address an unruptured, saccular middle cerebral artery aneurysm located at the right side, m1 bifurcation, with a maximum diameter of 3.7 millimeters and a neck diameter of 3.5 millimeters.The vessel tortuosity was described as moderate.Post-procedure angiographic results indicated vascular patency and normal morphology.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
H3: product analysis #(b)(4): equipment used: video inspection system (m-78210), ruler 200cm (m-83361); drawing(s) referenced: dwgsfg15xxx-yyyy-zz rev.F; as found condition: the pipeline flex shield pushwire and phenom 27 catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.The pipeline flex shield pushwire was returned outside the phenom 27 catheter.Damage location details: no bent or kink was found with pushwire.However, the pushwire was found to be separated/broken proximal to the dps sleeves.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.No defect was found with pads and sleeves.However, the proximal tip coil was found to be stretched.No flash or voids molded were observed in the hub.No damage was found with hub.No bent or kink was found with catheter body.The phenom 27 catheter tip and marker were examined; and no damage was found.No other anomalies were observed.Testing/analysis: the total and usable lengths of phenom 27 catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues.The sleeves and tip coil deployed from catheter lumen.The broken ends were sent out for sem (scanning electron microscopy) analysis.Conclusion: based on the analysis findings, the pipeline flex shield was conftried to have separation/break as the pushwire was found to be separated/broken proximal to the dps sleeves.The pipeline flex shield pushwire was found to be damaged.From the damages seen on the pipeline flex shield hypotube (stretching) and tip coil (stretching); it is likely high force used during the delivery.It is possible these damages occurred when the customer attempted to advance and retrieve the pipeline flex shield through the phenom 27 catheter against resistance.Per the sem result, the broken end failed via rotational overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received reported that the cause of the pushwire break was unknown.There was no issue with the phenom catheter; from the naked eye observation of the morphology and use, the customer did not report any problems.The patient had not experienced any adverse reactions related to the event.
Event or Problem Description
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.